Hi I am currently 21 years old and have been experiencing eye floaters for about 4 months now. My vision is 20/20 and I have gone to the ophthalmologist/optometrist 5 times now and everytime they say that there is nothing wrong with my eye and that floaters are common. They performed the tests of checking my eye pressure and then proceeded to dialate my eyes and check with a scope and light. However, I do not think that this is just normal because my eye floaters have continued to increase from 2-3 dots to the many I see in both eyes today. These eye floaters consist of clear dots, strands, black dots, cobwebs, and large oval figures that are kinda dark and at best I would describe as dead skin cells possibly that i see in my eyes. When I look into the sky I see lots of yellow sparks which my MD said was the reflection of light off my eye floaters. I also see tiny black dots that fade in and out when I look at the sky as well.
Little background info:
The only active physical exercise I do is break dancing if that helps.
Before my eye floaters I had just recovered from acid reflux which i was taking omeprazole/Nexium medication for.
If anyone could give me their input or answer my questions I would really appreciate it!
1. What should my course of action be? Should I just get use to these eye floaters and just go to routine eye exams annually or is there any other tests i can take?
2. Is it okay to go on rollercoasters with these eye floaters? When I asked my ophthalmologist she said that it was fine however I do not want to worsen my eyefloaters. (i was planning to go to six flags this weekend)
3. Does the previous condition of acid reflux or the meds I took have anything to do with my eye floaters or is it just coincidence?
I am in my mid-20s and have eye floaters as well. I have had annual eye exams (because of poor vision) since I was a kid, and there has never been a concern about them - floaters are common. You did the best thing you could have done, which was to see an ophthalmologist. Since you have gone five times, and they have told you there is nothing to wrong then I do not see a reason for you to go back for another exam. If other symptoms such as pain, vision loss, etc. become a concern then of course go back to your optometrist to get your eyes checked out again. The number of my eye floaters vary greatly, and while an increase in floaters can indicate a problem that is not always the case.
I have been on plenty of roller coasters with no problems.
I have never taken Nexium so I do not know what the common side effects are; however, did you tell your optometrist that you were recently taking it? S/he would be able to tell you if that would at all be a possibility.
sorry to hear about your floaters. If the doctor has ruled our vitreous hemorrhage, retinal tears, and retinal detachment then there might be one of the 2 reasons for your floaters
1- abnornal vitreous liquefaction (synresis) due to your myopia (are you myopic?)
2- PVD associated floaters.
Seems you dont have weiss ring, and since are young, I'd say you dont have PVD but eye exam is necessary to determine that (sometimes OCT). You probably, like many other young sufferers, have synresis type of floaters close to retina.
Unfortunately your floaters will not settle. You will have to either: 1- get used to seeing floaters 2- get them removed by a procedure called vitrectomy.
Please visit huge floater related community at ***********.****.*** to get more help and read other people's stories on how they are dealing with floaters.
As for yellow sparks when you look at sky, that is called blue entopic phenomenon. You are basically seeing your blood cells moving in retinal capillaries.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.